Kentucky, 2015Damaging Wind in Kentucky, July 26, 2015
July 26, 2015 · NWS PAH · 1 event in 1 county or zone
A line of thunderstorms moved southeast across the Purchase area of western Kentucky, producing isolated wind damage in Mayfield. The storms were associated with a 500 mb shortwave trough moving east-southeast into the Mid-Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved southeast across the Purchase area of western Kentucky, producing isolated wind damage in Mayfield. The storms were associated with a 500 mb shortwave trough moving east-southeast into the Mid-Mississippi Valley. The storms occurred south of a warm front draped across central Indiana and Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 26, 5:50 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 5:50 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
650 AM CDT SUN JUL 26 2015
.UPDATE...
ISSUED AT 650 AM CDT SUN JUL 26 2015
REVISED AVIATION DISCUSSION FOR 12Z TAFS.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 322 AM CDT SUN JUL 26 2015
SIMILAR TO YESTERDAY...MAIN NEAR TERM CONCERNS INCLUDE: (1.) THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS; AND (2.) THE BUILDING
HEAT AND HUMIDITY THROUGH MID WEEK. GIVEN THE UNCERTAINTY OVER
CONVECTIVE POTENTIAL AND ITS IMPACT ON TEMPERATURES...CONFIDENCE
IS ONLY AVERAGE TODAY...WITH SOME IMPROVEMENT THROUGH THE
REMAINDER OF THE NEAR TERM.
THE UPPER LEVEL HIGH WILL REMAIN IN PLACE ACROSS THE SOUTHERN
STATES THROUGH MID WEEK. IMPULSES OF ENERGY STREAMING SOUTHEAST
ALONG THE NORTHERN PERIPHERY OF THIS HIGH WILL CONTINUE TO YIELD
THE POTENTIAL FOR CONVECTIVE COMPLEXES AS OBSERVED IN MISSOURI
OVERNIGHT.
MOST HI-RES CONVECTION-ALLOWING MODELS INDICATE THAT SOME PART OF
THE ONGOING MCS ACTIVITY OVER MISSOURI SHOULD MAKE IT INTO AT
LEAST THE NORTHWESTERN PART OF OUR FORECAST AREA THIS MORNING.
HOWEVER...I SUSPECT THESE MODELS MAY BE TOO AGGRESSIVE IN THEIR
SOUTHEASTWARD DEPICTION OF SAID CONVECTION. THE THUNDERSTORM
ACTIVITY SHOULD UNDERGO SOME WEAKENING AS IT MOVES FURTHER FROM
ITS ORIGINATION SOURCE. THAT SAID...ANY REMNANT MCV OR BOUNDARIES
MAY ACT TO SERVE AS A TRIGGER FOR NEW CONVECTION BY AFTERNOON IN
THE HOT...HUMID...UNSTABLE ENVIRONMENT. WIDESPREAD SEVERE ACTIVITY
IS NOT EXPECTED AT THIS TIME...BUT IN CONJUNCTION WITH SPC'S DAY
1 OUTLOOK...A FEW STRONG TO SEVERE CELLS ARE CERTAINLY POSSIBLE.
A SMALL CHANCE OF THUNDERSTORMS WILL CONTINUE INTO TONIGHT AND
MONDAY...MAINLY ACROSS NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND
INTO THE EVANSVILLE TRI-STATE AREA. AS THE UPPER LEVEL HIGH BUILDS
FURTHER EAST...THE POTENTIAL FOR THUNDERSTORMS SHOULD DROP OFF BY
MONDAY NIGHT AND TUESDAY.
AS FAR AS TEMPERATURES ARE CONCERNED...CONVECTIVE CLOUD DEBRIS MAY
IMPACT TEMPERATURES ACROSS AT LEAST A PART OF THE REGION TODAY. AS
A RESULT...WE WILL NOT BE ISSUING A HEAT ADVISORY AT THIS TIME.
WILL INSTEAD HANDLE ANY NEAR ADVISORY HEAT INDICES WITH A SPECIAL
WEATHER STATEMENT. IF CONDITIONS CHANGE...THE DAY SHIFT CAN POP AN
ADVISORY WHERE NEEDED.
BY MONDAY AND TUESDAY...THE INFLUENCE OF THE UPPER LEVEL HIGH
WILL BECOME MORE NOTICEABLE AS PRECIPITATION CHANCES BEGIN TO
DWINDLE. HEAT AND HUMIDITY WILL TAKE HOLD WITH HIGHS IN THE LOWER
90S AND HEAT INDEX READINGS OF AT LEAST 100 TO 105 ACROSS MOST OF
THE AREA.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 322 AM CDT SUN JUL 26 2015
AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE LONG TERM AS MODELS
COMING INTO BETTER AGREEMENT ON PLACEMENT...TIMING...AND STRENGTH OF
SYNOPTIC FEATURES.
AT THE BEGINNING OF THE LONG TERM PERIOD...THE UPPER LEVEL RIDGE
THAT WILL HAVE BROUGHT EXCESSIVE HEAT AND HUMIDITY TO THE REGION IN
THE SHORT TERM PERIOD WILL BEGIN TO BREAK DOWN WITH THE APPROACH AND
PASSAGE OF A BONA FIDE COLD FRONT WEDNESDAY INTO WEDNESDAY NIGHT.
AS A RESULT...THE BEST PRECIPITATION CHANCES AREA-WIDE SHOULD BE
DURING THAT SAME PERIOD. SMALL PRECIPITATION CHANCES MAY LINGER INTO
THURSDAY MORNING OVER THE FAR SOUTHERN PENNYRILE REGION OF WEST
KENTUCKY...OTHERWISE HIGH PRESSURE AT THE SURFACE OVERSPREADING THE
AREA IN THE WAKE OF THE FRONT SHOULD KEEP THE REGION DRY THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD.
TEMPERATURES AND HUMIDITIES ON WEDNESDAY WILL STILL BE VERY
UNPLEASANT WITH HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE BUT
BEYOND THAT NORTHWEST FLOW ALOFT COMBINED WITH THE HIGH PRESSURE AT
THE SURFACE SHOULD MAKE FOR A MORE PLEASANT LATTER HALF OF THE
UPCOMING WEEK INTO AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND.
&&
.AVIATION...
ISSUED AT 650 AM CDT SUN JUL 26 2015
MVFR CEILINGS WILL PERSIST THROUGH MID MORNING AT MOST FORECAST
TERMINALS. VISIBILITIES WILL ALSO BE RESTRICTED BY HAZE AT KEVV. MID
AND HIGH CLOUDS FROM A DECAYING COMPLEX OF THUNDERSTORMS WILL BE ON
THE INCREASE THROUGH THE MORNING. MUCH OF THIS ACTIVITY SHOULD
DIMINISH BEFORE REACHING THE TAF SITES. HOWEVER...REMNANT ENERGY AND
BOUNDARIES MAY AID IN NEW THUNDERSTORM DEVELOPMENT DURING THE
AFTERNOON. GIVEN THE UNCERTAINTY THOUGH...WE HELD OFF ON MENTIONING
THUNDER AT THIS TIME. WINDS WILL GENERALLY BE LIGHT AND VARIABLE
THROUGH THE PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...RJP
LONG TERM...JP
AVIATION...RJP
Hazardous weather outlook, Jul 26, 3:50 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT SUN JUL 26 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE QUAD STATE
REGION TODAY INTO TONIGHT. PORTIONS OF SOUTHEAST MISSOURI...
SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA STAND THE BEST CHANCE...
WITH LOWER CHANCES SOUTHEAST OF THE OHIO RIVER.
THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE FOR UNCOMFORTABLE
CONDITIONS THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE REGION.
PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS.
FLOODING CONTINUES ON THE MISSISSIPPI...WABASH...AND OHIO RIVERS.
PLEASE REFERENCE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SMALL CHANCE OF THUNDERSTORMS LINGERS ACROSS THE EVANSVILLE TRI-
STATE AREA ON MONDAY. THE CHANCE OF THUNDERSTORMS RETURNS TO THE
ENTIRE REGION WEDNESDAY AND WEDNESDAY NIGHT WITH THE PASSAGE OF A
COLD FRONT. LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY
IMPACTS.
THE EXPANDING HEAT AND HUMIDITY WILL MAKE FOR EVEN MORE OPPRESSIVE
CONDITIONS THROUGH MID WEEK. MOST AREAS WILL SEE MAXIMUM HEAT
INDEX VALUES AROUND THE 105 DEGREE MARK...IF NOT HIGHER IN SOME
LOCATIONS. SEE THE SPECIAL WEATHER STATEMENT FOR MORE INFORMATION.
ALSO REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS ON RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RJP
Thunderstorm Wind, Graves
- When
- July 26, 10:10 AM CST
- Where
- Graves County, Mayfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 36.730, -88.630
Numerous large tree limbs and a few trees were blown down. Some power lines were brought down by falling trees. The damage was confined to a small residential area on the east side of Mayfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 26 to 28, 20153 deaths · 1 event
- Flash Flood in Pennsylvania, July 26, 2015$3.0 million · 1 event
- Flooding in Iowa, July 26 to 29, 2015$2.2 million · 7 events
- Flash Flooding and Damaging Winds in Missouri, July 26 to 27, 2015$500,000 · 52 kt wind · 8 events
- Tornadoes and Hail in Nebraska, July 26 to 27, 2015$145,000 · EF0 · 21 events
- Hail and Damaging Wind in South Dakota, July 26, 2015$200,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New York, July 26, 2015$31,000 · 1 in hail · 6 events
- Flash Flood and Hail in South Dakota, July 26 to 27, 2015$30,000 · 1.75 in hail · 6 events
- Tornado and Hail in North Dakota, July 26, 2015$15,000 · EF0 · 13 events
- Damaging Wind in Iowa, July 26, 2015$25,000 · 56 kt wind · 1 event
- Flash Flood in New York, July 26, 2015$25,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 26, 2015$10,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586994.